MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; INTRODUCER, CATHETER

Abiomed, Inc. - 1220648; INTRODUCER, CATHETER
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Product/patient demographics/indication/baseline presentation: an impella cp smartassist was inserted percutaneously via left femoral access site in 72-year-old male patient for high-risk percutaneous coronary intervention (hrpci).The patient¿s comorbidities were renal insufficiency and dialysis.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage not reported.Device course & treatment: during the procedure, bleeding was observed around the 14 fr peel-away sheath site.It was reported that three vascular access attempts were required prior to sheath insertion, and vessel tenting associated with aggressive intervention was considered a potential contributing factor.The patient's hemoglobin decreased from 7.8 g/dl to 7.0 g/dl, and one unit of packed red blood cells was administered, resulting in a final hemoglobin of 7.7 g/dl.Hemostasis was successfully achieved with two perclose devices.The impella cp was explanted following completion of therapy.The patient survived the procedure and was reported with no harm.Additional factors: history of renal insufficiency and dialysis.Three vascular access attempts were required prior to sheath insertion.The patient's hemoglobin decreased from 7.8 g/dl to 7.0 g/dl.Device contribution: based on the available information, the reported bleeding event is most consistent with a procedural and/or patient-related complication associated with vascular access and multiple access attempts.No evidence was provided to suggest that the impella cp smartassist functioned improperly.A causal relationship between the device and the reported bleeding cannot be excluded.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50947783
Report Number1220648-2026-13501
Device Sequence Number21207183
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)290701(10)S10914049
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10914049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient RaceWhite